Alert archive / Georgia / Special Weather Statements in 2019

Special Weather Statement, NWS Atlanta, GA

July 30, 2019Fayette County, Georgia

NWS Atlanta, GA issued this special weather statement at Jul 30, 2019, 7:21 PM EDT for Fayette County, Georgia. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 30, 2019, 7:21 PM EDT (23:21 UTC)
Expired
Jul 30, 2019, 8:00 PM EDT
In force
39 min
Issued by
NWS Atlanta, GA
Hail
0.25 in
Wind
40

County Fayette County, GA

The radar

The Atlanta radar (KFFC), 10 km from the middle of the area, began a volume at 23:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.4 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 121 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2019-07-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
121 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1517 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

542 
WWUS82 KFFC 302321
SPSFFC

Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Tue Jul 30 2019
 
GAZ053-054-310000-
Fayette GA-Coweta GA-
721 PM EDT Tue Jul 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN COWETA COUNTIES UNTIL 800 PM EDT...

At 721 PM EDT...a strong thunderstorm was over Sharpsburg, or near
Newnan. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to 
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of 
           light...unsecured objects.

Some locations in the path of this storm include
Newnan, Peachtree City, Tyrone, Senoia, Brooks, Sharpsburg, Turin and
Starrs Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3323 8472 3332 8477 3348 8458 3327 8446
TIME...MOT...LOC 2321Z 241DEG 4KT 3333 8469 

HAIL...0.25IN
WIND...40MPH

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Jul 30, 3:34 PM EDT, 3 hours 47 minutes earlier.

Area forecast discussion, Jul 30, 3:34 PM EDT, 3 hours 47 minutes before
Area Forecast Discussion
National Weather Service Peachtree City GA
334 PM EDT Tue Jul 30 2019

.SHORT TERM /Tonight through Wednesday Night/...

To begin the short term period, a large upper level trough remains
positioned over the eastern CONUS and is very slowly moving to the
east, with the trough axis finally making headway into Georgia on
Wednesday. Weak SW flow aloft is in place over the southeastern
states around the base of the trough, and will remain over the
forecast area through the period. Moisture will continue to increase
in both magnitude and depth throughout the remainder of the day
today and tomorrow, particularly across north and west Georgia where
PWATs of 1.5 in this afternoon will increase to near 1.75 in by
tomorrow afternoon. Scattered diurnally driven showers and
thunderstorms are ongoing along and north of the I-85 corridor and
are expected to continue to increase in coverage through the mid
afternoon. With deeper and more abundant moisture overall tomorrow,
the coverage of afternoon convection will be greater tomorrow
afternoon, with high-end chance PoPs expected across much of north
Georgia and slight chance to low-end chance PoPs expected in central
Georgia. With SBCAPE value at around 1000-1500 J/kg this afternoon
and between 1500-2000 J/kg on Wednesday afternoon across north
Georgia, a few storms could be strong to severe this afternoon and
Wednesday afternoon, with damaging wind gusts being the main hazard.
Frequent lightning and locally heavy rain are also to be expected
with any stronger storms that occur.

King

.LONG TERM /Thursday through Tuesday/...

Little change made to the fcst as the model solutions have little
change from before and decent consensus on a lingering enhanced
moisture field and persistent upper trough carrying through the
weekend into Monday. Have continued to advertise general chance pops
accordingly. Previous discussion follows...

Baker

PREVIOUS DISCUSSION...

Not much change in the overall pattern through the long term.
The forecast area will remain generally in a mid level trough
through the period...between the southern Atlantic high and the
southwest high. A weak boundary sinking into GA should become more
diffuse through the week. This...along with a general increase in
moisture will support mainly chance pops through the long term.
There will probably be a diurnal pattern to the pops...but think
that showers/thunderstorms could occur at any time. There could be
some enhancement toward the end of the week and into the weekend
as models hint at a tropical wave approaching the southeast GA or
FL coast. So likely pops look reasonable for Friday. Max
temperatures should mostly range from the mid to upper 80s north
to mid 90s central for much of the period.

41

&&

AVIATION...
18Z Update...

VFR conditions are expected through the TAF period, with the
exception of some possible MVFR vsby restrictions near CSG during
the morning hours from 09-15Z tomorrow. Scattered SHRA/TSRA is
firing across north and west Georgia and will increase in coverage
during the afternoon hours, with enough coverage to warrant a
TEMPO from 18-22Z at the metro sites. Some lingering SHRA is
possible through the evening until about 02Z. Winds will be W-SW
throughout the period at 3-7 kts, with the exception of light and
variable winds of 3 kts or less in the overnight hours after 02Z.

//ATL Confidence...18Z Update...
Low confidence on vsby restrictions near CSG.
Medium to high confidence on all other elements.

King

&&

.PRELIMINARY POINT TEMPS/POPS...
Athens          69  92  70  93 /  20  30  30  50
Atlanta         71  90  72  91 /  30  40  30  50
Blairsville     63  82  63  83 /  40  60  40  50
Cartersville    69  90  69  91 /  30  50  30  50
Columbus        72  94  73  96 /  20  20  20  40
Gainesville     69  89  69  90 /  30  40  30  50
Macon           70  95  71  96 /  10  20  20  30
Rome            69  91  69  92 /  30  40  30  40
Peachtree City  69  92  70  93 /  30  30  20  40
Vidalia         71  96  73  97 /  10  20  20  30

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...King
LONG TERM....Baker
AVIATION...King
Hazardous weather outlook, Jul 30, 12:01 PM EDT, 7 hours 20 minutes before
Hazardous Weather Outlook
National Weather Service Peachtree City GA
1201 PM EDT Tue Jul 30 2019

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311615-
Baldwin-Banks-Barrow-Bartow-Bibb-Bleckley-Butts-Carroll-Catoosa-
Chattahoochee-Chattooga-Cherokee-Clarke-Clayton-Cobb-Coweta-
Crawford-Crisp-Dade-Dawson-DeKalb-Dodge-Dooly-Douglas-Emanuel-
Fannin-Fayette-Floyd-Forsyth-Gilmer-Glascock-Gordon-Greene-
Gwinnett-Hall-Hancock-Haralson-Harris-Heard-Henry-Houston-Jackson-
Jasper-Jefferson-Johnson-Jones-Lamar-Laurens-Lumpkin-Macon-
Madison-Marion-Meriwether-Monroe-Montgomery-Morgan-Murray-
Muscogee-Newton-North Fulton-Oconee-Oglethorpe-Paulding-Peach-
Pickens-Pike-Polk-Pulaski-Putnam-Rockdale-Schley-South Fulton-
Spalding-Stewart-Sumter-Talbot-Taliaferro-Taylor-Telfair-Toombs-
Towns-Treutlen-Troup-Twiggs-Union-Upson-Walker-Walton-Warren-
Washington-Webster-Wheeler-White-Whitfield-Wilcox-Wilkes-
Wilkinson-
1201 PM EDT Tue Jul 30 2019

This Hazardous Weather Outlook is for portions of North and Central Georgia.

.DAY ONE...This Afternoon and Tonight...

The probability for widespread hazardous weather is low.

Scattered showers and thunderstorms are expected across north
Georgia this afternoon and evening. An isolated storm may become
strong to severe with gusty winds...heavy rain...and frequent
lightning.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday...

Scattered showers and thunderstorms are expected each day. The
chance for widespread severe weather is low...but isolated storms
could become strong to severe with gusty winds...heavy
rain...and frequent cloud to ground lightning.

.SPOTTER INFORMATION STATEMENT...

Spotter activation will not be needed through tonight.

In the hours before

Local storm report, Jul 30, 5:41 PM EDT, 1 hour 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
541 PM EDT TUE JUL 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0318 PM     TSTM WND DMG     1 W TILTON              34.66N  84.96W
07/30/2019                   WHITFIELD          GA   911 CALL CENTER

            THE 911 CENTER CONFIRMED 2 TREES DOWN NEAR THE
            INTERSECTION OF OLD DIXIE HWY AND TILTON RD.

&&

EVENT NUMBER FFC1900589

LUSK
Special weather statement, Jul 30, 6:01 PM EDT, 1 hour 20 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
601 PM EDT Tue Jul 30 2019

GAZ032>034-044-045-302230-
North Fulton GA-Cobb GA-DeKalb GA-Gwinnett GA-South Fulton GA-
601 PM EDT Tue Jul 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...COBB...
NORTHWESTERN DEKALB...WESTERN GWINNETT AND NORTHEASTERN SOUTH FULTON
COUNTIES UNTIL 630 PM EDT...

At 601 PM EDT...a strong thunderstorm was over Mableton, or near
Marietta...moving northeast at 15 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Atlanta, Marietta, Sandy Springs, Roswell, Alpharetta, Smyrna,
Dunwoody, East Point, Powder Springs, Chamblee, Norcross, Doraville,
Austell, Fair Oaks, North Atlanta, North Druid Hills, Midtown, Druid
Hills, Tucker and North Decatur.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3408 8443 3407 8442 3408 8442 3411 8438
      3392 8414 3367 8449 3389 8469
TIME...MOT...LOC 2201Z 240DEG 15KT 3386 8457

WIND...40MPH
Special weather statement, Jul 30, 6:19 PM EDT, 1 hour 2 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
619 PM EDT Tue Jul 30 2019

GAZ042-052-053-302245-
Coweta GA-Carroll GA-Heard GA-
619 PM EDT Tue Jul 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN COWETA...SOUTHERN CARROLL
AND NORTHEASTERN HEARD COUNTIES UNTIL 645 PM EDT...

At 618 PM EDT...a strong thunderstorm was over Centralhatchee, or
near Franklin...moving northeast at 15 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Franklin, Centralhatchee, Lowell, Plant Wansley, Powers Crossroads,
Handy and Roosterville.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3328 8514 3341 8519 3352 8500 3331 8486
TIME...MOT...LOC 2218Z 246DEG 14KT 3338 8510

WIND...40MPH
Special weather statement, Jul 30, 7:17 PM EDT, 4 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
717 PM EDT Tue Jul 30 2019

GAZ022-033-034-310000-
North Fulton GA-Forsyth GA-Gwinnett GA-
717 PM EDT Tue Jul 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR NORTH FULTON...SOUTHERN FORSYTH
AND NORTHWESTERN GWINNETT COUNTIES UNTIL 800 PM EDT...

At 716 PM EDT...a strong thunderstorm was near Berkeley Lake, or 14
miles west of Lawrenceville...moving northeast at 10 mph.

  HAZARD...40 mph wind and heavy rain.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects. Heavy rain may cause temporary
           street flooding especially in poor drainage areas.

Some locations in the path of this storm include
Lawrenceville, Sandy Springs, Roswell, Johns Creek, Alpharetta,
Duluth, Sugar Hill, Suwanee, Norcross, Berkeley Lake and Brookwood.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. Motorists should
slow down and be prepared for possible loss of control due to
hydroplaning.

LAT...LON 3394 8425 3403 8432 3417 8408 3396 8398
TIME...MOT...LOC 2316Z 246DEG 9KT 3401 8422

WIND...40MPH
Local storm report, Jul 30, 7:20 PM EDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
720 PM EDT TUE JUL 30 2019

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     TSTM WND DMG     LITHIA SPRINGS          33.79N  84.66W
07/30/2019                   DOUGLAS            GA   EMERGENCY MNGR

            EM CONFIRMS 2 TREES DOWN AT THE INTERSECTION OF TEMPLE
            STREET AND N. SWEETWATER RD. IN LITHIA SPRINGS.

&&

EVENT NUMBER FFC1900590

LUSK
Special weather statement, Jul 30, 7:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Peachtree City GA
721 PM EDT Tue Jul 30 2019

GAZ053-054-310000-
Fayette GA-Coweta GA-
721 PM EDT Tue Jul 30 2019

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FAYETTE AND
SOUTHEASTERN COWETA COUNTIES UNTIL 800 PM EDT...

At 721 PM EDT...a strong thunderstorm was over Sharpsburg, or near
Newnan. This storm was nearly stationary.

  HAZARD...Up to 40 mph wind...pea sized hail and frequent cloud to
           ground lightning.

  IMPACT...Expect minor damage to tree limbs and blowing around of
           light...unsecured objects.

Some locations in the path of this storm include
Newnan, Peachtree City, Tyrone, Senoia, Brooks, Sharpsburg, Turin and
Starrs Mill.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

People outdoors should seek shelter immediately. If you can hear
thunder...you are close enough to be struck by lightning.

LAT...LON 3323 8472 3332 8477 3348 8458 3327 8446
TIME...MOT...LOC 2321Z 241DEG 4KT 3333 8469

HAIL...0.25IN
WIND...40MPH

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 30, 1:29 PM EDTSpecial Weather StatementFFCChattooga31 min
Jul 30, 1:58 PM EDTSpecial Weather StatementFFCDade32 min
Jul 30, 2:27 PM EDTSpecial Weather StatementFFCDade33 min
Jul 30, 2:33 PM EDTSpecial Weather StatementFFCWalker27 min
Jul 30, 2:40 PM EDTSevere Thunderstorm WarningFFCCatoosa, Walker, Whitfield50 min
Jul 30, 2:45 PM EDTSevere Thunderstorm WarningFFCFannin, Union45 min
Jul 30, 3:13 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield32 min
Jul 30, 3:45 PM EDTSpecial Weather StatementFFCMurray, Whitfield30 min
Jul 30, 4:04 PM EDTSpecial Weather StatementFFCPaulding26 min
Jul 30, 4:14 PM EDTSevere Thunderstorm WarningFFCHaralson, Paulding, Polk46 min
Jul 30, 4:21 PM EDTSevere Thunderstorm WarningFFCFannin, Gilmer39 min
Jul 30, 4:50 PM EDTSpecial Weather StatementFFCBanks25 min
Jul 30, 5:01 PM EDTSpecial Weather StatementFFCCobb29 min
Jul 30, 5:04 PM EDTSpecial Weather StatementFFCFulton26 min
Jul 30, 5:26 PM EDTSevere Thunderstorm WarningFFCCobb, Douglas, Fulton34 min
Jul 30, 5:34 PM EDTSpecial Weather StatementFFCHeard26 min
Jul 30, 6:01 PM EDTSpecial Weather StatementFFCCobb, Fulton29 min
Jul 30, 6:19 PM EDTSpecial Weather StatementFFCHeard26 min
Jul 30, 6:32 PM EDTSevere Thunderstorm WarningFFCCobb, DeKalb, Fulton, Gwinnett43 min
Jul 30, 7:17 PM EDTSpecial Weather StatementFFCGwinnett43 min
Jul 30, 7:26 PM EDTSpecial Weather StatementFFCWalker49 min

Nearby

Special Weather Statements in Georgia, 2019Every special weather statement in 2019

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.